MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NON-NAV, D-F, TC; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NON-NAV, D-F, TC; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BDI35DFRT
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient, underwent an ablation procedure with a thermocool® sf bi-directional catheter and foreign material (a piece of plastic) was discovered on the catheter tip by the physician.The procedure was completed with no patient consequence.Multiple attempts have been made to gain clarification on this event, however no further information has been made available.This event is mdr reportable because foreign material found adhered within the usable length of the catheter during or after the procedure, pose a potential risk to the patient.
 
Additional Manufacturer Narrative
Additional information was received on november 8, 2017.The piece of plastic was observed after the catheter was withdrawn from the patient.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 12/19/2017.The analysis has begun but is not completed at this time.During visual inspection, it was discovered that there was a brownish material found on the distal tip of the catheter.This finding coincides with the reported event.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient, underwent an ablation procedure with a thermocool sf bi-directional catheter and foreign material (a piece of plastic) was discovered on the catheter tip by the physician.The returned device was visually inspected and foreign material and brownish material was found on the catheter tip.The catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Then, a cool flow pump test was performed and the catheter passed specifications, the catheter was irrigating correctly.Then, a fourier transform infrared spectroscopy test (ftir) was performed and the results reveal that the foreign material present a biological base material presumably human tissue.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint has been confirmed, however, based on available analysis finding results, the foreign material on the catheter tip does not appear to be caused by any internal bwi processes since the device was manufactured in accordance with documented specification and procedures, it could be related the procedure.(b)(4).

Brand Name
THERMOCOOL SF NON-NAV, D-F, TC
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA
MX 
MDR Report Key7006651
Report Number2029046-2017-01109
Device Sequence Number1351756
Product Code LPB
UDI-Device Identifier10846835002812
UDI-Public(01)10846835002812(11)170713(17)200630(10)17703881L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberBDI35DFRT
Device Catalogue NumberBDI35DFRT
Device Lot Number17703881L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Initial Date Received by Manufacturer 10/15/2017
Supplement Date Received by Manufacturer10/15/2017
10/15/2017
10/15/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date11/22/2017
12/26/2017
01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1